Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 7, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2011, 4:38 PM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 4:38 PM EDT (20:38 UTC)
Expired
Aug 7, 2011, 5:15 PM EDT
In force
37 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3861 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3861 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS82 KMFL 072038
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT SUN AUG 7 2011

FLZ168-072115-
COASTAL PALM BEACH COUNTY FL 
438 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL PALM BEACH COUNTY 

* UNTIL 515 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING 
  FROM JUPITER TO 3 MILES SOUTH OF LAKE WORTH...AND MOVING NORTHEAST 
  AT 5 TO 10 MPH.

* THESE STORMS WILL AFFECT...
  FAU NORTH CAMPUS...
  WEST PALM BEACH...
  JUPITER...
  LAKE WORTH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2659 8005 2660 8005 2660 8004
TIME...MOT...LOC 2037Z 202DEG 4KT 2693 8008 2658 8008

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:56 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 7, 1:56 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT SUN AUG 7 2011

.DISCUSSION...
RECENTLY ANIMATED VISIBLE SATELLITE IMAGERY SHOWED TROPICAL
DEPRESSION EMILY CONTINUING TO LIFT NORTHEAST AND AWAY FROM THE
EAST COAST. PLENTY OF UPPER LEVEL DEBRIS CLOUDS CONTINUE TO
STREAM SW FROM EMILY ACROSS THE BAHAMAS AND SOUTH FLORIDA DUE TO
MODERATE NORTHEAST SHEAR OVER THE SYSTEM. DESPITE THE CLOUD
COVERAGE...INSTABILITY HAS PROVEN TO BE SUFFICIENT ENOUGH TO
GENERATE SCATTERED SHOWERS AND STORMS ACROSS THE AREA THIS
AFTERNOON. THE LATEST HRRR/LOCALLY RUN WRF MODELS HAVE INITIALIZED
WELL WITH THIS TREND AND GENERALLY INDICATE THIS COVERAGE SLIGHTLY
INCREASING AND BECOMING CONCENTRATED ACROSS THE ESE PORTION OF
THE LOCAL AREA THROUGH THE EARLY EVENING PERIOD.

THE MODELS REMAIN IN DECENT AGREEMENT ON THE LARGE SCALE THROUGH
THE FIRST HALF OF THE UPCOMING WEEK...THEN SLIGHTLY BEGIN TO
DIVERGE BEYOND DAY THREE. THEY INDICATE THE SUBTROPICAL RIDGE
AXIS REMAINING ORIENTED FROM EAST TO WEST JUST SOUTH OF THE LOCAL
AREA KEEPING WSW LOW-LEVEL FLOW IN PLACE THROUGH MUCH OF THE
PERIOD. PLENTY OF DIURNAL HEATING COMBINED WITH MODERATE
INSTABILITY WILL LEAD TO SCATTERED AFTERNOON SHOWERS AND STORMS
DEVELOPING EACH DAY. THE HIGHEST RAINFALL PROBABILITIES WILL
REMAIN CONCENTRATED OVER THE EASTERN HALF OF THE PENINSULA THROUGH
THIS TIME WITH THE WEST-SOUTHWEST FLOW IN PLACE. ALOFT...THE
WEAKNESS IN THE RIDGE WILL PERSIST ACROSS THE AREA WITH SEVERAL
PULSES OF ENERGY PASSING NORTH OF THE AREA. ANY ADDITIONAL LIFT OR
QG FORCING ASSOCIATED WITH THESE FEATURES WILL REMAIN NORTH OF OUR
AREA THROUGH THIS TIME. ACROSS THE TROPICS...NOTHING IN THE
FORESEEABLE FUTURE IS PROGGED TO AFFECT THE LOCAL AREA THROUGH THE
WEEK.

&&

.MARINE...
LIGHT TO MODERATE WEST SOUTHWEST WINDS WILL CONTINUE ACROSS THE
MARINE AREA THROUGH THE PERIOD AS THE HIGH PRESSURE RIDGE AXIS
REMAINS TO THE SOUTH. SEAS ARE EXPECTED TO REMAIN NEAR AVERAGE
THROUGH THE PERIOD.

&&

.FIRE WEATHER...
PLENTY OF LOW-LEVEL MOISTURE ALONG WITH SCATTERED SHOWERS EXPECTED
EACH DAY WILL KEEP RH VALUES WELL ABOVE CRITICAL THRESHOLDS EACH
DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  91  77  92 / 30 40 30 40
FORT LAUDERDALE  79  92  79  93 / 30 40 30 40
MIAMI            78  91  79  91 / 30 40 30 40
NAPLES           77  92  77  92 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...85/AG
AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Aug 7, 3:49 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EDT SUN AUG 7 2011

FLZ063-066>075-168-172>174-080930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
349 AM EDT SUN AUG 7 2011

...HEAT INDICES OF 100 TO NEAR 110 TODAY - HIGHEST INTERIOR...
...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING - MAINLY EAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE GULF
COAST TODAY AND SCATTERED STORMS ARE EXPECTED ACROSS THE INTERIOR
AND EAST COAST. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING
STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY TODAY.

WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING.

TEMPERATURES: HEAT INDICES OF 105 TO NEAR 110 ARE FORECAST
THIS AFTERNOON OVER THE INTERIOR AND OVER A LARGE PORTION OF THE
EAST COAST METRO. THE HEAT INDEX AT COASTAL SECTIONS WILL REACH INTO
THE RANGE OF 100 TO AROUND 105.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH
HEAT INDICES OVER 100 EACH AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH
THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING
STRIKES ARE EXPECTED TO BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 7, 2:43 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SUN AUG 7 2011

FLZ073-074-173-174-071915-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
243 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 315 PM EDT

* AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUTLER
  RIDGE TO FLORIDA CITY TO ROYAL PALM RANGER STATION...AND MOVING
  EAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  PRINCETON...
  HOMESTEAD BAYFRONT PARK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2566 8016 2567 8025 2562 8028 2561 8030
      2557 8030 2553 8032 2547 8033 2544 8031
      2540 8032 2541 8030 2540 8028 2532 8034
      2531 8037 2541 8067 2570 8042 2567 8015
TIME...MOT...LOC 1844Z 285DEG 12KT 2560 8032 2544 8043
          2542 8061

KOB
Special weather statement, Aug 7, 3:24 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT SUN AUG 7 2011

FLZ071-072-072015-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
324 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BROWARD COUNTY

* UNTIL 415 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  WEST OF CORAL SPRINGS TO 3 MILES WEST OF TAMARAC TO DAVIE...AND
  MOVING NORTHEAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  SAWGRASS MILLS MALL...
  DAVIE...
  SUNRISE...
  NOVA SOUTHEASTERN UNIVERSITY...
  CORAL SPRINGS...
  NORTH LAUDERDALE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2606 8020 2605 8043 2611 8044 2616 8043
      2633 8044 2633 8019 2628 8017
TIME...MOT...LOC 1924Z 242DEG 8KT 2629 8039 2621 8032
          2609 8033

BAXTER
Local storm report, Aug 7, 3:51 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     CORAL SPRINGS           26.27N 80.27W
08/07/2011  M57 MPH          BROWARD            FL   MESONET

            MESONET MEASURED WIND GUST OF 57 MPH AT CORAL GLADES HIGH
            SCHOOL.

&&

RIVERA
Special weather statement, Aug 7, 4:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT SUN AUG 7 2011

FLZ067-068-168-072045-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
412 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 445 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTHEAST AT 15
  TO 20 MPH.

* THE STORM WILL AFFECT...
  DELRAY BEACH...
  VILLAGE OF GOLF...
  BOYNTON BEACH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2648 8006 2635 8006 2633 8014 2633 8018
      2647 8022 2658 8005 2648 8005
TIME...MOT...LOC 2012Z 230DEG 20KT 2641 8011

BAXTER
Local storm report, Aug 7, 4:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     CORAL SPRINGS           26.27N 80.27W
08/07/2011                   BROWARD            FL   LAW ENFORCEMENT

            CORAL SPRINGS PD REPORTED POWER LINE DOWN NEAR WOODSIDE
            DR.

&&

RIVERA
Special weather statement, Aug 7, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT SUN AUG 7 2011

FLZ168-072115-
COASTAL PALM BEACH COUNTY FL
438 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL PALM BEACH COUNTY

* UNTIL 515 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM JUPITER TO 3 MILES SOUTH OF LAKE WORTH...AND MOVING NORTHEAST
  AT 5 TO 10 MPH.

* THESE STORMS WILL AFFECT...
  FAU NORTH CAMPUS...
  WEST PALM BEACH...
  JUPITER...
  LAKE WORTH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2659 8005 2660 8005 2660 8004
TIME...MOT...LOC 2037Z 202DEG 4KT 2693 8008 2658 8008

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:08 PM EDTSpecial Marine WarningMFL22 min
Aug 7, 2:04 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Aug 7, 2:05 PM EDTSpecial Marine WarningMFL55 min
Aug 7, 2:09 PM EDTSpecial Weather StatementMFLGlades36 min
Aug 7, 2:43 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Aug 7, 2:54 PM EDTSpecial Marine WarningMFL66 min
Aug 7, 2:59 PM EDTSpecial Marine WarningMFL61 min
Aug 7, 3:24 PM EDTSpecial Weather StatementMFLBroward51 min
Aug 7, 3:32 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
Aug 7, 4:02 PM EDTSpecial Marine WarningMFL58 min
Aug 7, 4:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Aug 7, 4:40 PM EDTSpecial Marine WarningMFL65 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.